Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Adderall tolerance , dosing, etc.

Posted by JohnX on February 15, 2001, at 2:30:56

In reply to Re: Adderall tolerance , dosing, etc. JohnX, posted by dalukens on February 14, 2001, at 3:27:05

> I can't say whether it's common or not, but I've had almost exactly the same experience with Adderall: greatly diminished effect after 3-5 days, which requires that I discontinue taking it for 24-48 hours to "de-sensitize" (or should that be "re-sensitize"), during which time I'm pretty much unable to function. This, in turn, makes my sleep/wake schedule impossible to predict (which is why I'm writing this at 4:05 in the morning). I'll talk to my doctor about Klonopin; even if it only works for a few months, that's a few months I wouldn't have otherwise.
> I haven't experienced any of the other things you report, except the restless leg syndrome; I've always had this occasionally, but since starting Adderall, it's become MUCH worse. Has anyone ever found anything that will help this? People (including doctors) are always telling me I should "take a walk before bedtime," or some such ****. Correct me if I'm wrong, but the sensation of RLS is not in the muscle, as I understand it, but in the brain (like phantom limb sensation); no amount of exercise will make any difference (personal experience bears this out, as well).
> At any rate, I'm not sure if I qualify as an "Average Joe," but my experiences have been much like yours.
> DaL


DaL,

One of the reasons I started taking Klonopin was
to help my sleeping problems when I took Effexor.
Effexor gave me severe RLS and twitching. I think
this is a serotonin up = dopamine down
phenomena. I think that SSRIs in general can
cause a lot of symptoms that resemble the side
effects of older
neuroleptic drugs (like twitching, etc)
because of this effect. Thats been my
experience although the doctor says its rare.
Drugs with 5-ht2 antagonism (like serzone and
the newer antipsychotics) are much less likely
to cause the problem. Hmm
I seem to read about it alot though.

When I started taking Klonopin to help my sleep,
I found that it completely relieved my RLS, tingling, twitching, etc. (I wasn't on Adderall at
the time). BEWARE, Klonopin can become extremely
addictive if taken for too many months. I am finishing the process of detoxifying myself and
I'll tell you, it is not fun!

Both Klonopin and dopaminergic agents are known
to relieve RLS.

I'll look around to see if there are any
other meds that are available stateside to
help your problem. (Since I may need the
solution too). I wonder if Gabapentin may
help (non-addictive)?

-John


Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:JohnX thread:53733
URL: http://www.dr-bob.org/babble/20010212/msgs/54042.html